MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX GENERAL ANESTHESIA CIRCUITS; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX GENERAL ANESTHESIA CIRCUITS; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Model Number 450952-NL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, the breathing filter got easily detached from the breathing circuit.No patient involvement.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated h10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Sample received: one (1) sample was returned for evaluation from p/n 450952-nl, the returned sample was received inside a plastic bag without its original packaging.Visual inspection: the sample was visually inspected: results: breathing filter is loose from adult tube bushing.Dimensional test: samples were measured on equipment push-pull scale id# (b)(6) (calibration due date 08/2022) per procedure md01-106 rev.002 test for iso insertion depth / table section # 1: tube bushing test: specification: ref.Id diameter 0.883 functional testing per iso 5356-1.Iso tapered fitting insertion force: size 15mm need to be inspected with a minimum and maximum force (7.1 lbs ? 8.7 lbs) current sample result: taper verification of the pieces are accepted with a minimum force of 7.1 lbs.And maximum force of 8.7 lbs.Variation in the molding process could generate some pieces with the od out of specification.The cause of the reported problem was traced to the manufacturing process.Lots 4112669 was manufactured with (b)(4) units; lots met the requirements to release with no deviations identified during their manufactured.

Brand Name
PORTEX GENERAL ANESTHESIA CIRCUITS
Common Device Name
CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
2-12-12, kitanagase-omotemachi
minneapolis, MN 55442
MDR Report Key14102947
Report Number3012307300-2022-06303
Device Sequence Number4805755
Product Code CAI
UDI-Device Identifier15019315075834
UDI-Public15019315075834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number450952-NL
Device Catalogue Number450952-NL
Device Lot Number4112669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown